Alert archive / Minnesota / Wind Chill Advisories in 2008

Wind Chill Advisory 10, NWS Twin Cities, MN

February 19, 200842 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Feb 19, 2008, 3:59 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 19, 2008, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:59 AM CST (09:59 UTC)
In effect from
Feb 19, 2008, 6:00 PM CST
Expired
Feb 20, 2008, 12:00 PM CST
In force
18 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 190959
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 AM CST TUE FEB 19 2008

...VERY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING...

.A WIND CHILL ADVISORY HAS BEEN ISSUED FOR TONIGHT AND WEDNESDAY
MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN.

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON
AND EVENING...USHERING IN BRISK NORTHWEST WINDS ALONG WITH 
TEMPERATURES DROPPING WELL BELOW ZERO OVERNIGHT. AS A RESULT...WIND
CHILL READINGS TONIGHT AND WEDNESDAY MORNING ACROSS THE ADVISORY
AREA WILL BE IN THE 30 BELOW TO 40 BELOW ZERO RANGE.

MNZ041>045-047>051-054>059-064>067-073>075-082-091-191800-
/O.NEW.KMPX.WC.Y.0010.080220T0000Z-080220T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
FAIRMONT
359 AM CST TUE FEB 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12
PM CST WEDNESDAY.

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES DROPPING BELOW ZERO
WILL PRODUCE WIND CHILLS FROM 30 BELOW TO 40 BELOW ZERO TONIGHT
AND WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE. 

$$

MNZ052-053-060>063-068>070-076>078-083>085-092-093-WIZ014>016-
023>028-191800-
/O.NEW.KMPX.WC.Y.0010.080220T0600Z-080220T1800Z/
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
359 AM CST TUE FEB 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST WEDNESDAY.

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES DROPPING BELOW ZERO
WILL PRODUCE WIND CHILLS FROM 30 BELOW TO 40 BELOW ZERO TONIGHT
AND WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE.

$$

RAH
4 follow-up statements
000 
WWUS43 KMPX 191737
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 AM CST TUE FEB 19 2008

...BITTERLY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING...

.A WIND CHILL ADVISORY WILL BE IN EFFECT FROM TONIGHT THROUGH WEDNESDAY
MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN.

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND
EVENING...USHERING IN BRISK NORTHWEST WINDS AND A VERY COLD AIRMASS.
TEMPERATURES WILL DROP TO BETWEEN 15 AND 25 DEGREES BELOW ZERO
OVERNIGHT...AND COMBINE WITH THE BRISK NORTHWEST WINDS TO PRODUCE
WIND CHILL READINGS IN THE 30 BELOW TO 40 BELOW ZERO RANGE TONIGHT
AND WEDNESDAY MORNING.

MNZ041>045-047>051-054>059-064>067-073>075-082-091-200145-
/O.CON.KMPX.WC.Y.0010.080220T0000Z-080220T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
FAIRMONT
1137 AM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST WEDNESDAY. 

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES BETWEEN 15 BELOW AND
25 BELOW ZERO WILL PRODUCE WIND CHILLS FROM 30 BELOW TO 40 BELOW
ZERO TONIGHT THROUGH WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE.

$$

MNZ052-053-060>063-068>070-076>078-083>085-092-093-WIZ014>016-
023>028-200145-
/O.CON.KMPX.WC.Y.0010.080220T0600Z-080220T1800Z/
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1137 AM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST WEDNESDAY. 

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES IN THE MID TO UPPER
TEENS BELOW ZERO WILL PRODUCE WIND CHILLS FROM 30 BELOW TO 40
BELOW ZERO TONIGHT AND WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE.

$$
000 
WWUS43 KMPX 200113
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CST TUE FEB 19 2008

...BITTERLY COLD WIND CHILLS TONIGHT AND WEDNESDAY MORNING...

.A WIND CHILL ADVISORY WILL BE IN EFFECT FROM TONIGHT THROUGH
WEDNESDAY MORNING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN.

FRIGID ARCTIC AIR WILL CONTINUE TO PUSH ACROSS THE AREA TONIGHT
AND WEDNESDAY MORNING PROPELLED BY GUSTY NORTHWEST WINDS. ACTUAL
THERMOMETER READINGS BY MORNING WILL RANGE FROM 15 BELOW TO 25
BELOW ZERO. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS
OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO.
SOME AREAS OF WEST CENTRAL MINNESOTA MAY SEE WIND CHILLS EVEN
COLDER THAN 40 BELOW.

PERSONS TRAVELING AND ANYONE OUTDOORS FOR ANY LENGTH OF TIME MUST
USE COMMON SENSE AND DRESS WARMLY. IF TRAVELING BE SURE TO BRING
ALSO EXTRA WARM CLOTHING AND BLANKETS OR A SLEEPING BAG.

MNZ041>045-047>051-054>059-064>067-073>075-082-091-200915-
/O.CON.KMPX.WC.Y.0010.000000T0000Z-080220T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
FAIRMONT
713 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
WEDNESDAY. 

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES BETWEEN 15 BELOW
AND 25 BELOW ZERO WILL PRODUCE WIND CHILLS FROM 30 BELOW TO AT
LEAST 40 BELOW ZERO TONIGHT THROUGH WEDNESDAY MORNING.  

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE. IF
TRAVELING TAKE ALONG WARM BLANKETS OR A SLEEPING BAG.

$$

MNZ052-053-060>063-068>070-076>078-083>085-092-093-WIZ014>016-
023>028-200915-
/O.CON.KMPX.WC.Y.0010.080220T0600Z-080220T1800Z/
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA...OWATONNA...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
713 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST WEDNESDAY. 

TEMPERATURES WILL CONTINUE TO TUMBLE OVERNIGHT AND NORTHWEST WINDS
WILL BECOME STRONGER. LATE TONIGHT TEMPERATURES WILL DROP TO 15 TO
20 BELOW ZERO. BRISK NORTHWEST WINDS ALONG WITH THESE COLD
TEMPERATURES WILL PRODUCE WIND CHILLS FROM 30 BELOW TO 40 BELOW
ZERO LATE TONIGHT AND WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE. IF
TRAVELING TAKE ALONG WARM BLANKETS OR A SLEEPING BAG. 

$$
000 
WWUS43 KMPX 200823
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 AM CST WED FEB 20 2008

...BITTERLY COLD WIND CHILLS THIS MORNING...

.A WIND CHILL ADVISORY WILL BE IN EFFECT THROUGH NOON TODAY
ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN.

FRIGID ARCTIC AIR WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING.
ACTUAL THERMOMETER READINGS THIS MORNING WILL RANGE FROM 15 BELOW
TO 25 BELOW ZERO. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST
WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 30 TO 45 BELOW
ZERO. SOME ISOLATED AREAS OF WEST CENTRAL MINNESOTA MAY SEE WIND
CHILLS EVEN COLDER THAN 45 BELOW FOR A FEW HOURS THIS MORNING.

PERSONS TRAVELING AND ANYONE OUTDOORS FOR ANY LENGTH OF TIME MUST
USE COMMON SENSE AND DRESS WARMLY. IF TRAVELING BE SURE TO BRING
ALSO EXTRA WARM CLOTHING AND BLANKETS OR A SLEEPING BAG.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201630-
/O.CON.KMPX.WC.Y.0010.000000T0000Z-080220T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
223 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

BRISK NORTHWEST WINDS ALONG WITH TEMPERATURES BETWEEN 15 BELOW
AND 25 BELOW ZERO WILL PRODUCE WIND CHILLS FROM 30 BELOW TO AT
LEAST 45 BELOW ZERO THROUGH NOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
WHEN VENTURING OUTDOORS...COVER AS MUCH FLESH AS POSSIBLE. IF
TRAVELING TAKE ALONG WARM BLANKETS OR A SLEEPING BAG.

$$
000 
WWUS43 KMPX 201819
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CST WED FEB 20 2008

...WIND CHILL CONDITIONS IMPROVING ACROSS THE AREA...

.TEMPERATURES WILL CONTINUE INCREASING THIS AFTERNOON...WITH LIGHT
WINDS EXPECTED. THEREFORE...WIND CHILL READINGS ARE NO LONGER
REACHING ADVISORY CRITERIA...AND THE ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 


MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201930-
/O.EXP.KMPX.WC.Y.0010.000000T0000Z-080220T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1219 PM CST WED FEB 20 2008

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE INCREASING THIS AFTERNOON...WITH LIGHT
WINDS EXPECTED. THEREFORE...WIND CHILL READINGS ARE NO LONGER
REACHING ADVISORY CRITERIA...AND THE ADVISORY HAS BEEN ALLOWED TO
EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 3:46 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 19, 3:46 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 AM CST TUE FEB 19 2008

.DISCUSSION...

CLOSED LOW ALOFT OVER WESTERN ONTARIO EARLY THIS MORNING. FEATURE
IS DROPPING ALMOST DUE SOUTH AND WILL PASS ACROSS THE REGION
DURING THE AFTERNOON AND EVENING HOURS. A SURGE OF LOW LEVEL WAA
AHEAD OF THE NEXT ARCTIC FRONT COUPLED WITH DECENT UPGLIDE AND
Q-VECTOR CONVERGENCE SHOULD PRODUCE SOME LIGHT SNOW ACROSS SW AND
SOUTHERN MN BY LATE THIS MORNING WITH AN INCREASE OVER FAR EASTERN
MN AND WEST CENTRAL WI DURING THE AFTERNOON HOURS. LAPSE RATES ARE
STEEP ONCE AGAIN TODAY FROM 950 TO 850 MB WITH 8.6 DEG C/KM
PROGGED DURING THE AFTERNOON OVER THE EASTERN CWA. EVEN SOME LOW
LEVEL CAPE SEEN. THEREFORE WENT QUITE A BIT ABOVE THE VARIOUS MOS
GUIDANCE PRODUCTS. USED CHANCE POPS OVER EASTERN AND SOUTHERN MN
INCREASING TO LIKELY POPS FOR A TIME NEAR EAU CLAIRE DURING THE
LATE AFTERNOON. STRONG HIGH PRESSURE WILL BUILD OVER THE EASTERN
DAKOTAS AND WESTERN MN BY DAYBREAK WEDNESDAY. VERY DRY AIR
ASSOCIATED WITH THE HIGH WITH DEW POINTS WELL INTO THE MINUS 20S
NORTH OF US THIS MORNING. CUT MOS LOWS FOR WEDNESDAY AND THURSDAY
MORNING AND TRIMMED BACK ON THE HIGHS FOR WEDNESDAY AS WELL. BRISK
NW WINDS IN THE WAKE OF THE ARCTIC FRONT TONIGHT. APPARENT
TEMPERATURE GRID INDICATED MINUS 25 BY 00Z IN THE WESTERN CWA AND
AROUND 06Z IN THE EAST. WILL BE ISSUING A WIND CHILL ADVISORY FOR
THE CWA STARTING WITH THE TIMES ABOVE AND CONTINUING IT THROUGH
NOON WEDNESDAY. ECMWF AND GFS PRETTY CONSISTENT ON BRINGING
ANOTHER NORTHERN STREAM SHORT WAVE ACROSS THE UPPER MISSISSIPPI
VALLEY ON THURSDAY. AS A RESULT...INCREASED CLOUDS AND ADDED SOME
SMALL POPS FOR NOW. MORE HIGH PRESSURE IN THE WAKE OF THIS
FEATURE. COLLABORATION YIELDED DROPPING LOWS AND HIGHS HEADING
INTO THE WEEKEND. 00Z MEX GUIDANCE LOOKED GOOD AND WAS USED.

&&

.AVIATION.../06Z TAF ISSUANCE/

VFR CONDITIONS DOMINATE ACROSS THE AREA LATE THIS EVENING WITH
ONLY ISOLATED MVFR CIGS WITH A FEW FLURRIES OR LIGHT SNOW SHOWERS
LINGERING ACROSS WEST CENTRAL WISCONSIN. WINDS HAVE ALSO SUBSIDED
AND WILL BECOME MORE WESTERLY OVERNIGHT. MAIN CONCERN SHIFTS TO
APPROACHING UPPER LOW MOVING SOUTHWARD OUT OF MANITOBA AND WESTERN
ONTARIO. TWO AREAS OF UPPER ENERGY LOOK TO CROSS THE AREA TUESDAY
AND TUESDAY EVENING WITH THE FIRST WAVE MOST LIKELY TO BRING SOME
LIGHT SNOW SHOWERS. A SFC TROUGH WILL ALSO CROSS THE AREA DURING
THE AFTERNOON.

GENERALLY CLEAR SKIES TONIGHT WILL GIVE WAY TO SOME MID LEVEL
CLOUDINESS TOWARDS MORNING WITH LOWER END VFR DECK AROUND 5 TO 7
KFT BUILDING AFTER DAYBREAK FROM NORTHWEST TO SOUTHEAST. TRACK OF
UPPER ENERGY SUGGESTS BEST CHANCE FOR SNOWFALL POTENTIAL ACROSS
EAST CENT MN AND WEST CENT WI STARTING DURING THE MID TO LATE
MORNING HOURS AND ENDING EARLY AFTERNOON. WINDOW OF SNOWFALL
SHOULD ONLY BE A FEW HOURS DUE TO LIMITED MOISTURE AVAILABLE IN
THE ALREADY COLD AND DRY AIRMASS. HAVE CONTINUED WITH PROB 30
MENTION FOR SNOW. EXPECT 2 TO 5 SM VIS IN SNOW SHOWERS THAT CAN
DEVELOP...WITH ISOLATED BRIEF VIS TO AROUND A MILE POSSIBLE. WINDS
WILL SHIFT BACK TO THE NORTHWEST DURING THE AFTERNOON BEHIND THE
TROUGH PASSAGE AND INCREASE IN SPEED WITH SUSTAINED SPEEDS OF 15
TO 20 KTS ACROSS THE MN SITES WITH SOME GUSTS TO 25 TO 30
KTS...WITH THE UPPER END OF THOSE RANGES EXPECTED ACROSS WEST
CENTRAL MN AND LOWER END TO THE EAST DURING THE LATE AFTERNOON.
WILL NEED TO MONITOR CLOUD TRENDS BEHIND THIS SYSTEM BUT
SCATTERING OF LOWER CLOUDS LOOKS REASONABLE DURING TUESDAY
EVENING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY
     FOR ANOKA-BLUE EARTH-CARVER-CHISAGO-DAKOTA-FARIBAULT-
     FREEBORN-GOODHUE-HENNEPIN-ISANTI-LE SUEUR-RAMSEY-RICE-SCOTT-
     STEELE-WASECA-WASHINGTON.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
     WEDNESDAY FOR BENTON-BROWN-CHIPPEWA-DOUGLAS-KANABEC-
     KANDIYOHI-LAC QUI PARLE-MARTIN-MCLEOD-MEEKER-MILLE LACS-
     MORRISON-NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-
     STEARNS-STEVENS-SWIFT-TODD-WATONWAN-WRIGHT-YELLOW MEDICINE.

WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX.

&&

RAH/MDB
Hazardous weather outlook, Feb 18, 5:29 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CST MON FEB 18 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
529 AM CST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AIR TEMPERATURES BY WEDNESDAY MORNING ARE EXPECTED TO DROP INTO
THE TEENS BELOW ZERO. WIND CHILLS ARE EXPECTED TO LOWER BETWEEN 25
BELOW TO 35 BELOW ZERO TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.